Canada Issued Alert About Accutane Side Effects. Health Canada has issued a public health alert regarding Accutane and its association with severe, and possibly fatal, skin reactions, including erythema multiforme [EM], Stevens-Johnson syndrome [SJS] and toxic epidermal necrolysis [TEN].
According to Health Canada,a review of the Roche global safety database found that as of November 22, 2009, 66 cases of severe skin reactions including EM, SJS and TEN, in adults and children have been reported worldwide in association with Accutane side effects. Since two of the cases were fatal, everyone who associates his/her health problems with taking this drug should contact his/her doctor immediately and may start thinking to initiate an Accutane lawsuit in Canada or elsewhere to get both moral and financial compensation. While there are confounding factors for the majority of the reports received, a causal association between Accutane and these severe skin reactions cannot be excluded, Health Canada said.
These severe skin reactions can start with mild non-specific symptoms such as fever, malaise, chills, aching muscles, headache, sore throat or stinging eyes. It can take up to 3 days for the skin lesions to develop.
Patients Have Been Advised to Stop Taking The Medication
People taking Accutane have been advised to stop taking the medication immediately and contact their doctor if they experience any of the following:
• rash, especially if associated with fever and/or malaise or conjunctivitis (red or inflamed eyes, like “pink eye”)
• blisters on legs, arms or face and/or sores in mouth, throat, nose or eyes
• peeling skin
Accutane has been associated with a number of serious side effects, incluing severe birth defects, inflammatory bowel disease, problems of the liver, kidneys, central nervous system, and pancreas, as well as the cardiovascular, musculoskeletal and auto-immune systems. It has also been known to cause psychiatric problems, and has been linked to hundreds of cases of suicide in the U.S.
Last summer, Roche AG announced it would start Accutane recall in the U.S. and 11 other countries. The company cited declining sales as one of the major reasons behind the decision, as well as the high-cost of product liability suits and competition from generics. The last date for distribution of Accutane in the U.S. was June 25, 2009. At that time, Roche stopped direct distributions, but patients could still get Accutane from pharmacies that still had it in stock.
If you’d like to know more about diseases go here: /diseases/